Flexible And Semiflexible Consumer Demands With Quadratic Engel Curves
David Ryan and
Terence J. Wales
The Review of Economics and Statistics, 1999, vol. 81, issue 2, 277-287
Abstract:
In this paper, we introduce three flexible consumer demand systems in which expenditures on goods are quadratic functions of income. We view these alternatives as to the demand systems used heretofore in the empirical modeling of rank-three demands, namely those in which expenditure shares are quadratic functions of the logarithm of income. Curvature conditions required by theory can be imposed locally during the estimation for each, and a semiflexible version can be estimated. For illustrative purposes, we estimate various forms of two of the systems using Canadian data on seven categories of goods for the period 1947 to 1995. © 1999 by the President and Fellows of Harvard College and the Massachusetts Institute of Technology
Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (45)
Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/003465399558076 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:81:y:1999:i:2:p:277-287
Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535
Access Statistics for this article
The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu
More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by The MIT Press ().